MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was information was reported by the patient attorney.The information included limited patient medical records: per medical records: on (b)(6) 2014 - the patient was diagnosed with right inguinal hernia and underwent a laparoscopic repair with implant of a bard/davol 3dmax mesh.Per the implant operative report details, "preperitoneal space was opened widely and massive indirect sac was encountered.It was carefully dissected free and reduced.The 3dmax mesh was placed across the groin and tacked in place using a non bard/davol tacking device." per attorney for patient: on (b)(6) 2018 - the patient underwent a revision surgery which included explant of the bard/davol 3dmax mesh.
 
Event or Problem Description
The following was information was reported by the patient attorney.The information included limited patient medical records: per medical records: (b)(6) 2014 - the patient was diagnosed with right inguinal hernia and underwent a laparoscopic repair with implant of a bard/davol 3dmax mesh.Per the implant operative report details, "preperitoneal space was opened widely and massive indirect sac was encountered.It was carefully dissected free and reduced.The 3dmax mesh was placed across the groin and tacked in place using a non-bard/davol tacking device." per attorney for patient: (b)(6) 2018 - the patient underwent a revision surgery which included explant of the bard/davol 3dmax mesh.Addendum per additional information provided: (b)(6) 2014 ¿ patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh.Per op notes, ¿an indirect sac was encountered.The 3dmax mesh was placed across the groin and tacked.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent right inguinal hernia; incarcerated ventral hernia thereby underwent open repair with the implant of synthetic mesh.Per op notes, ¿recurrent indirect inguinal hernia were dissected away.A synthetic mesh was placed over the floor of inguinal canal and sutured.In mid abdomen, hernia was dissected down and incarcerated fat was reduced.The fascial defect was closed using sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Addendum: h11: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: b4, b5, b7, d3, d4 (udi no.), e3, g1, g3, g6, h2, h6, h10, h11.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7968627
Report Number1213643-2018-03562
Device Sequence Number10813463
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772(17)190328(10)HUYB1663
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0115322
Device Lot NumberHUYB1663
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age41 YR
Patient SexMale